Alert archive / Colorado / Flash Flood Warnings in 2019
Flash Flood Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 14, 2019, 4:19 PM MDT for Washington County, Colorado. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2019, 4:19 PM MDT (22:19 UTC)
- Expired
- Jul 14, 2019, 6:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, CO
The radar
The Goodland radar (KGLD), 148 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3001 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WGUS55 KBOU 142219
FFWBOU
COC121-150045-
/O.NEW.KBOU.FF.W.0007.190714T2219Z-190715T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
419 PM MDT Sun Jul 14 2019
The National Weather Service in Denver Colorado has issued a
* Flash Flood Warning for...
Northeastern Washington County in northeastern Colorado...
* Until 645 PM MDT.
* At 417 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen in the area from Burdett and Lone Star north to the
Logan County line. Flash flooding is likely occurring on small
drainages and water should rise significantly in Rock Creek.
* Some locations that will experience flooding include...
Lone Star and Burdett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4035 10278 4035 10280 4031 10279 4030 10279
4030 10305 4044 10306 4044 10278
$$
GIMMESTAD2 follow-up statements
336
WGUS75 KBOU 142344
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
544 PM MDT Sun Jul 14 2019
COC121-150045-
/O.CON.KBOU.FF.W.0007.000000T0000Z-190715T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington CO-
544 PM MDT Sun Jul 14 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MDT FOR
NORTHEASTERN WASHINGTON COUNTY...
At 542 PM MDT, Doppler radar indicated thunderstorms moving away
from the warned area. Radar estimates show that between two and four
inches of rain fell in the area from Lone Star and Burdett north
toward the Logan county line between 3 and 5 PM. Flash flooding is
likely occurring in this area, and significant runoff will move into
Rock Creek between Lone Star and Burdett.
Some locations that will experience flooding include...
Lone Star and Burdett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4035 10278 4035 10280 4031 10279 4030 10279
4030 10305 4044 10306 4044 10278
$$
RJK923
WGUS75 KBOU 150048
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
648 PM MDT Sun Jul 14 2019
COC121-150057-
/O.EXP.KBOU.FF.W.0007.000000T0000Z-190715T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington CO-
648 PM MDT Sun Jul 14 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN WASHINGTON COUNTY HAS
EXPIRED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Drivers should be alert for
possible erosion on rural roads in areas north of Lone Star and
Burdett.
LAT...LON 4035 10278 4035 10280 4031 10279 4030 10279
4030 10305 4044 10306 4044 10278
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:45 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 14, 2:45 PM MDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 245 PM MDT Sun Jul 14 2019 .SHORT TERM...(This evening through Monday) Issued at 240 PM MDT Sun Jul 14 2019 Scattered thunderstorms have developed pretty much as expected this afternoon. One batch is moving off the mountains, with varying intensity and some weakening in the lower elevations. This weakening was likely due to areas around Denver and Boulder staying just shy of our convective temps because of the earlier short wave and increase in clouds. Meanwhile, other storms were developing along a convergence zone stretching from the northeast corner of the state to around Akron and then southward into Elbert County. This area of stronger heating and surface convergence will likely be the focus for stronger storms through the late afternoon and early evening hours. We'll still see scattered showers and storms elsehwere, but coverage and intensity should gradually decrease with the loss of daytime heating and lack of any upper level support. Skies will gradually clear overnight. On Monday, there is very little change in the overall pattern with a mid level plume of moisture residing over the forecast area. Precipitable water, specific humidity, instaiblity, and environmental winds are nearly identical to those observed today. We'll pretty much paint the same forecast with warm temps and scattered showers and thunderstorms for the afternoon. .LONG TERM...(Monday night through Sunday) Issued at 240 PM MDT Sun Jul 14 2019 Scattered thunderstorms will continue marching eastward across the plains Monday evening as activity over the urban corridor and mountains wanes. A jet starts to push over northern Colorado, which may allow for a few slightly stronger storms across the far northeastern plains due to better shear. Heavy rain, hail and strong wind gusts will continue to be the main hazards as the subtropical moisture plume stretches overhead. A WSW-ENE oriented jet ahead of a PacNW upper trough starts pushing the southern Rockies upper high south and east. This will decrease PWs slightly Tuesday as the moisture plume sinks southeast as well. But enough moisture will still be available for another round of afternoon and evening convection after an even warmer day. Will again have the threat of strong storms over the northern plains due to the jet increasing shear. The upper trough will move over the northern Rockies Wednesday to limit the moisture to the southern part of the state, allowing for only isolated to scattered storms to occur mainly south of I70. Temperatures will continue their warming trend with some 100 degree readings likely across the eastern plains. The upper high will again rebuild into the state with a drier airmass to put a cap on most convection across the area for Thursday and Friday. Temperatures will likely hit their warmest readings for the week these days. Subtropical moisture will then move north into the area for the weekend for a return to afternoon and evening thunderstorms with slightly cooler temperatures. However, will still stay just above average for mid-late July, with the plains likely staying in the 90s and the mountains with 70s and 80s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 240 PM MDT Sun Jul 14 2019 Main batch of showers and thunderstorms are expected to push east of the Denver area TAF sites by 00Z. However, still a chance of a storm lingering til 02-03Z. Once storms move east of the area winds are expected to switch back to normal south/southwest winds and stay there overnight. On Monday, we'll see another round of storms develop after 20Z, with gusty outflow winds to around 30 knots the main aviation hazard once again. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Barjenbruch LONG TERM...Kriederman AVIATION...Barjenbruch
Hazardous weather outlook, Jul 14, 10:43 AM MDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1043 AM MDT Sun Jul 14 2019 COZ030>051-151645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1043 AM MDT Sun Jul 14 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Another round of scattered showers and thunderstorms can be expected this afternoon and early evening. The storms will first develop over the higher terrain, and then increase in coverage and spread east across the urban corridor and northeast plains during the afternoon and early evening. The stronger storms will produce locally heavy rain, small hail, frequent lightning, and brief but strong wind gusts to 40 mph. Stronger storms may result in minor street and small stream flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday Expect hot temperatures through the upcoming week with highs in the mid and upper 90s over the plains, and in the 70s and 80s in the mountains. Scattered afternoon and evening thunderstorms are expected Monday and Tuesday, with locally heavy rains and gusty winds. Wednesday and Thursday will be the warmest days of the week, with almost no showers or thunderstorms. Friday and Saturday will see a return of shower activity with the possibility of locally heavy rain again. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Rainfall reports however would be greatly appreciated.
In the hours before
Special weather statement, Jul 14, 3:10 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Denver CO
310 PM MDT Sun Jul 14 2019
COZ048-049-051-142200-
Phillips County CO-Washington County CO-Logan County CO-
310 PM MDT Sun Jul 14 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...
SOUTHEASTERN LOGAN AND WESTERN PHILLIPS COUNTIES UNTIL 400 PM MDT...
At 308 PM MDT, Doppler radar was tracking strong thunderstorms 4
miles east of Fleming, near St Petersburg, and near Burdett, or from
25 miles east of Sterling to 20 miles southeast of Sterling.
The storms were moving east at 15 mph.
Penny size hail, heavy rain, and winds in excess of 40 mph will be
possible with these storms.
Locations impacted include...
Haxtun, St Petersburg, Highland Center, Lone Star and Burdett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4044 10242 4044 10278 4035 10278 4029 10301
4054 10296 4068 10279 4075 10257
TIME...MOT...LOC 2108Z 250DEG 13KT 4052 10283
GIMMESTADThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:18 PM MDT | Special Weather Statement | BOU | Denver | 42 min |
| Jul 13, 6:43 PM MDT | Special Weather Statement | BOU | Broomfield | 47 min |
| Jul 13, 7:14 PM MDT | Special Weather Statement | BOU | Broomfield | 46 min |
| Jul 13, 7:28 PM MDT | Areal Flood Advisory | BOU | Jefferson | 62 min |
| Jul 14, 1:08 PM MDT | Areal Flood Advisory | BOU | Larimer | 52 min |
| Jul 14, 3:10 PM MDT | Special Weather Statement | BOU | Phillips | 50 min |
| Jul 14, 3:48 PM MDT | Areal Flood Advisory | BOU | Washington | 87 min |
| Jul 14, 4:31 PM MDT | Special Weather Statement | BOU | Logan | 59 min |
Nearby
Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.